Birth control pills may be considered the safest modes of preventing unintended pregnancy. This type of contraceptive is very useful if correctly taken. They contain synthetic hormone forms produced by the body naturally. These are estrogen or progestin which regulates the menstrual cycle of a woman. This way it controls pregnancy and may help prevent cramping. There is, however, side effects associated with these birth control pills.
Side effects of birth control pills
Headaches and migraines
Hormonal fluctuations, as a result, may contribute to migraines and headaches. Some birth control pills are known to decrease estrogen level in the woman’s body. Reduction in estrogen can cause headaches or increase migraines if
you suffer from them.
Oral contraceptives are associated with blood clots. Exposure contraceptives also lead to the risk of venous thromboembolism. Women who smoke and use these contraceptives at the same time are at a risk of even more blood clots.
Birth control pills have an adverse effect on a woman’s sex life. This is because they inhibit testosterone production thus affecting your sexual life negatively. Women who use contraceptives tend to have less interest in intercourse. Also, they may have the ability to get orgasms and pains during intercourse. Use of contraceptive decreases libido and spontaneous arousability in women.
Another side effect of contraceptives is the vaginal yeast infection. This infection causes soreness, burning and itching on the vulva and vagina. It is due to the pills changing your body’s hormonal balance especially progesterone and estrogen level. Higher estrogen level increases chances of yeast infections. Women whose diets have high sugar levels and use contraceptive are a higher risk.
One of the major complaints is gain weight some months after taking these pills. Most oral contraceptives have high estrogen dose. This estrogen affects appetite and promoting water retention as well. It leads to fat deposits in your thighs, breasts, and hips.
This is a rather mild effect caused by birth control pills. When you start to use these pills, your breasts tend to grow tender and may enlarge with time. It is more common in women using contraceptives that contain only progestin than those who use oral contraceptives. Enlarged breasts cause discomfort to women.
There may be a need to control birth for better family maintenance. In a bid to do this make sure you consult your doctor to direct you on which birth control pills to use. This will help you avoid these effects.